ABSTRACT: In spite of the wide usage of corticosteroids for the treatment of a plethora of diseases, sometimes they can induce immediate hypersensitivity reactions, which are however uncommon.
We report a case of immediate allergic reaction induced by intravenous methylprednisolone given before operation for surgical repair of an arm contracture as a sequel of burns, which the child had tolerated a month before. Six weeks later the patient repeated the anaphylactic reaction during skin testing to methylprednisolone. In addition, basophile activation test with methylprednisolone (BAT) was positive.
This case report describes a patient who experienced intraoperative anaphylaxis and anaphylactic reaction induced by skin testing. This is the first report on induction of both anaphylactic reactions by methylprednisolone in the same child. Clinical findings, positive BAT and positive skin tests with methylprednisolone imply that the child developed type-I hypersensitivity. The lack of crossreactivity with other corticosteroids emphasizes that the reactions were caused by the steroid molecule.
Srpski arhiv za celokupno lekarstvo 140(3-4):233-5. · 0.19 Impact Factor